MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SNARE WIRE

AOMORI OLYMPUS CO., LTD. SNARE WIRE
Model Number MAJ-218
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus for evaluation.During inspection and testing, the allegation was confirmed.Foreign matter was found adhered to the product after sterilization.Olympus provided reprocessing procedure to the customer.It seems the facility is cleaning and sterilizing (reprocessing) according to the instruction manual.The gauze provided in the packaging is the gauze normally used for wiping as it is less fuzzy.There was a change in the cleaning staff at the facility and the new personnel brought attention to the current matter.Additional information has been requested regarding this event.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if additional information becomes available.
 
Event or Problem Description
An olympus employee reported on behalf of the customer, after being ac (autoclave) sterilized the snare wire experienced frequent cases of fibrous matter adhering to the tip of the wire.The event occurred during reprocessing of subject device.There is no report of patient harm associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the foreign matter was caught in the gaps between the twisted wires and had the properties of translucent resin (fluorine resin).Therefore, the root cause of the reported event is unable to be determined.The event can be detected by following the instructions for use (ifu) which state: ¿ after use, clean, sterilize and store according to the instructions in chapters ¿6 care¿ on page 30 and ¿7 storage on page 40.Improper cleaning, sterilization, and storage may lead to infection, damage to the device, and failure to ensure proper functionality.Olympus will continue to monitor field performance for this device.

Brand Name
SNARE WIRE
Common Device Name
WIRE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15888204
Report Number9614641-2022-00678
Device Sequence Number5298525
Product Code FAS
UDI-Device Identifier04953170035739
UDI-Public04953170035739
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955650
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-218
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer01/25/2023
Initial Report FDA Received Date11/30/2022
Supplement Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MAJ-219 L/N: K2106.SD HANDLE L/N: 8ZK.
Patient SexUnknown